Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 90, NWS Charleston, WV

July 9, 20157 counties in West Virginia; Lawrence County, Kentucky

NWS Charleston, WV issued this severe thunderstorm warning at Jul 9, 2015, 1:47 PM EDT for 7 counties in West Virginia; Lawrence County, Kentucky. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2015, 1:47 PM EDT (17:47 UTC)
Expired
Jul 9, 2015, 2:30 PM EDT
In force
43 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Lawrence County, KY, Boone County, WV, Lincoln County, WV, Logan County, WV, McDowell County, WV, Mingo County, WV, Wayne County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 77 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 2:35 PM EDTTSTM WND DMGHode, KYTREE DOWN ON LITTLE ELK OF HODE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.8 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
318 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

920 
WUUS51 KRLX 091747
SVRRLX
KYC127-WVC005-043-045-047-059-099-109-091830-
/O.NEW.KRLX.SV.W.0090.150709T1747Z-150709T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
147 PM EDT THU JUL 9 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LAWRENCE COUNTY IN KENTUCKY...
  SOUTHEASTERN WAYNE COUNTY IN WEST VIRGINIA...
  MINGO COUNTY IN WEST VIRGINIA...
  NORTHERN MCDOWELL COUNTY IN WEST VIRGINIA...
  SOUTHWESTERN LINCOLN COUNTY IN WEST VIRGINIA...
  CENTRAL BOONE COUNTY IN WEST VIRGINIA...
  LOGAN COUNTY IN WEST VIRGINIA...
  NORTHWESTERN WYOMING COUNTY IN WEST VIRGINIA...

* UNTIL 230 PM EDT

* AT 146 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED NEAR MOUNT GAY-SHAMROCK...OR 9 MILES WEST OF LOGAN...
  AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...DELBARTON...R.D. BAILEY
  LAKE...WHARTON...BALD KNOB...HOLDEN...SOUTH WILLIAMSON...GILBERT
  CREEK...CHIEF LOGAN STATE...RED JACKET...CHATTAROY...
  AMHERSTDALE-ROBINETTE...MALLORY...MOUNT GAY-SHAMROCK...HANOVER...
  HINCH AND VAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

INTENSE THUNDERSTORM CAN OCCASIONALLY PRODUCE BRIEF TORNADOES AND 
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY 
LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO 
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3760 8216 3765 8218 3763 8219 3763 8221
      3766 8224 3767 8229 3770 8230 3774 8233
      3776 8231 3776 8233 3778 8232 3782 8238
      3781 8240 3788 8242 3791 8247 3790 8247
      3793 8249 3799 8248 3804 8156 3751 8175
TIME...MOT...LOC 1746Z 278DEG 34KT 3784 8216 

$$

13
2 follow-up statements
649 
WWUS51 KRLX 091807
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
207 PM EDT THU JUL 9 2015

KYC127-WVC099-091816-
/O.CAN.KRLX.SV.W.0090.000000T0000Z-150709T1830Z/
LAWRENCE KY-WAYNE WV-
207 PM EDT THU JUL 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAWRENCE AND
SOUTHEASTERN WAYNE COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. **! THEREFORE THE WARNING HAS BEEN   CANCELLED.

LAT...LON 3760 8216 3765 8218 3763 8219 3763 8221
      3766 8224 3767 8229 3770 8230 3774 8233
      3776 8231 3776 8233 3778 8232 3783 8226
      3781 8229 3782 8230 3786 8218 3791 8215
      3797 8208 3801 8205 3804 8156 3751 8175
TIME...MOT...LOC 1806Z 278DEG 34KT 3781 8192 

$$

WVC005-043-045-047-059-109-091830-
/O.CON.KRLX.SV.W.0090.000000T0000Z-150709T1830Z/
MINGO WV-MCDOWELL WV-LINCOLN WV-BOONE WV-LOGAN WV-WYOMING WV-
207 PM EDT THU JUL 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR MINGO...NORTHERN MCDOWELL...SOUTHERN LINCOLN...CENTRAL BOONE...
LOGAN AND NORTHWESTERN WYOMING COUNTIES...

AT 206 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LOGAN...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...DELBARTON...R.D. BAILEY
LAKE...WHARTON...BALD KNOB...HOLDEN...SOUTH WILLIAMSON...MALLORY...
MOUNT GAY-SHAMROCK...GILBERT CREEK...CHIEF LOGAN STATE...RED
JACKET...CHATTAROY...HANOVER...HINCH...VAN AND AMHERSTDALE-ROBINETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES
AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3760 8216 3765 8218 3763 8219 3763 8221
      3766 8224 3767 8229 3770 8230 3774 8233
      3776 8231 3776 8233 3778 8232 3783 8226
      3781 8229 3782 8230 3786 8218 3791 8215
      3797 8208 3801 8205 3804 8156 3751 8175
TIME...MOT...LOC 1806Z 278DEG 34KT 3781 8192 

$$

14
668 
WWUS51 KRLX 091827
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
224 PM EDT THU JUL 9 2015

WVC005-043-045-047-059-109-091834-
/O.EXP.KRLX.SV.W.0090.000000T0000Z-150709T1830Z/
MINGO WV-MCDOWELL WV-LINCOLN WV-BOONE WV-LOGAN WV-WYOMING WV-
224 PM EDT THU JUL 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR MINGO...NORTHERN MCDOWELL...
LINCOLN...CENTRAL BOONE...LOGAN AND NORTHWESTERN WYOMING COUNTIES
WILL EXPIRE AT 230 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND THEREFORE 
THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER WIND GUSTS OF 40 TO 
50 MPH ARE STILL POSSIBLE.

LAT...LON 3760 8216 3765 8218 3763 8219 3763 8221
      3766 8224 3767 8229 3770 8230 3774 8233
      3776 8231 3776 8233 3778 8232 3783 8226
      3781 8229 3782 8230 3786 8218 3791 8215
      3797 8208 3801 8205 3804 8156 3751 8175
TIME...MOT...LOC 1822Z 278DEG 34KT 3781 8192 

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 6:45 AM EDT, 7 hours 2 minutes earlier.

Area forecast discussion, Jul 9, 6:45 AM EDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
645 AM EDT THU JUL 9 2015

.SYNOPSIS...
LOW PRESSURE WAVE MOVES QUICKLY EAST...TO PENNSYLVANIA/NEW YORK BORDER THIS
AFTERNOON. ASSOCIATED FRONT MOVES THROUGH THIS AFTERNOON AND EVENING. FAST
MOVING SHOWERS/STORMS AHEAD OF IT. FRONT RETURNS THIS WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
ANOTHER NIGHT WHERE THE VALLEY FOG TRIES TO SPREAD...BUT THE LOW LEVEL
FLOWING IS INCREASING.  AT 08Z...THE 925 MB FLOW AS 25 KNOTS AT RLX. YET...
EVERY FOG SITUATION IS UNIQUE...GIVING US HEADACHES. PATCHES OF FOG
EVEN REACHED OUT OF THE VALLEYS AND AFFECTED BKW FOR A TIME.  STILL SOME
LINGER LOW STRATUS OVERCAST DURING THESE PREDAWN HOURS ALONG THE ROUTE 50
CORRIDOR...BUT WAS FIGURING THAT SHOULD BREAK UP AROUND DAWN.

WAS A FEW HOURS FASTER BRINGING THE PREFRONTAL CONVECTION THROUGH...BUT THEN
SLOWED IT DOWN IN OUR SOUTHERN WEST VIRGINIA COAL FIELDS AND SOUTHWEST VIRGINIA
THIS EVENING.  FIGURING CELL MOVEMENT WOULD BE 45 TO 50 KNOTS.  SO COULD NOT RULE
OUT SOME PULSE SEVERE WIND GUSTS...ESPECIALLY ACROSS NORTHERN HALF OF
WEST VIRGINIA.  OUTSIDE CONVECTION HAD SOME GUSTS AROUND 30 MPH.

RAIN AMOUNTS OVER A HALF INCH IN OUR WET CORRIDOR FROM NE KY THRU CENTRAL WV
WOULD CAUSE THE USUAL RUNOFF CASCADING OFF HILLSIDES...OVERFLOWING DITCH LINES...
WATER FLOWING ACROSS ROADS.  HOPING TRAINING IS NOT AN ISSUE ACROSS OUR
NORTHERN COUNTIES...LIMITING DURATION. SOME TRAINING MAY TRY TO DEVELOP
LATE THIS AFTERNOON INTO THIS EVENING IN SOUTHERN WEST VIRGINIA AS
THE PREFRONTAL BAND BENDS MORE EAST TO WEST.

AS OF 08Z...WILL NOT POST ANY WIDESPREAD FLASH FLOOD WATCH.

WITH A BIT FASTER SPEED ON CONVECTION TODAY...LOWERED MAX TEMP TODAY
IN THE OHIO VALLEY COUNTIES.

LOW STRATUS COULD FORM IN WAKE OF FRONT...AT LEAST IN WV TONIGHT...SO CAN NOT
BE CONFIDENT THAT THICK FOG WOULD FORM UNDER THAT STRATUS.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
THE FRONT SHOULD STALL OUT JUST SOUTH OF THE FORECAST AREA BY
FRIDAY. IT WILL REMAIN CLOSE ENOUGH TO CARRY SOME CHANCE POPS ACROSS
THE SOUTH...WITH SLIGHT CHANCE ACROSS THE MIDDLE SECTION OF THE CWA.
SEVERAL WEAK SHORTWAVE TROUGHS AND ASSOCIATED VORT MAXES WILL PASS OVER
THE SOUTHERN CWA AS WELL.

HEADED INTO THE WEEKEND...THERE IS SOME UNCERTAINTY IN THE
MODELS...THE GFS AND NAM SHOW A WEAK AREA OF HIGH PRESSURE FOR
FRIDAY NIGHT AND THEN START INCREASING MOISTURE AGAIN AS A WARM
FRONT STARTS TO BECOME DEFINED TO OUR SOUTH...WITH HIGHEST POPS
ACROSS THE SOUTHERN CWA AS IT SLOWLY LIFTS. THE ECMWF SHOWS A WAVE
MOVING DIRECTLY OVER THE CWA...WITH HIGH POPS ACROSS THE CENTRAL AND
NORTHERN PART OF THE FORECAST AREA. FOR NOW DISCARDED THE
ECMWF...STICKING CLOSE TO A NAM/GFS BLEND. HOWEVER...TRENDS NEED TO
BE MONITORED CLOSELY. SHOULD THE ECMWF BE ON TO SOMETHING...HEAVY
RAINFALL WOULD BE POSSIBLE OVER THE WETTEST SECTION OF THE FORECAST
AREA...BETWEEN I-64 AND US-50.

HAVE POPS INCREASING SUNDAY AS A STRONGER SHORTWAVE TROUGH ARRIVES
ON NW FLOW...AND THE WARM FRONT CONTINUES TO HANG AROUND NEAR THE
CWA.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
ADDITIONAL DISTURBANCES UNDER NORTHWEST FLOW ALOFT WILL CROSS THE
AREA KEEPING THE PATTERN UNSETTLED THROUGH INTO MONDAY WITH CHANCES
FOR SHOWERS AND THUNDERSTORMS. ALLOWED CHANCE POPS ACROSS THE AREA
WITH THE HIGHEST POPS MONDAY NIGHT. THEREAFTER...SLIGHT CHANCE HAS
BEEN CODED THROUGH THE END OF THE PERIOD.

WITH THE GROUNDS ALREADY SATURATED...WILL HAVE TO CONTINUE
MONITORING THE WEATHER CLOSELY EACH DAY DUE TO WATER CONCERNS.

WENT WITH WPC THINKING WITH FEW TWEAKS ON POPS...TEMPERATURES AND
SKY COVER THROUGH THE PERIOD.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
LOW CLOUDS WERE PULLING OUT OF NORTHERN WEST VIRGINIA AS EXPECTED TOWARD
DAWN...BUT A FEW SHOWERS FORMED THERE...THAT WERE NOT.  FORMED ALONG
SPEED CONFLUENCE IN LOW LAYERS.  925 MB FLOW FASTER IN OHIO VALLEY THAN PBZ
VCNTY AT DAWN.

OVERALL...NOT MAJOR CHANGES IN 12Z TAFS.  MAYBE AN HOUR SOONER ON
CONVECTION CHANCES FROM THE WEST.

GUSTY SHOWERS AND THUNDERSTORMS LIKELY TODAY...WITH CELL MOVEMENT AT
LEAST 45 KNOTS. COULD BE BRIEF IFR IN THE STORMS...BUT SELECTED
PREVAILING MVFR IN TAFS.

THUNDERSTORMS AND SHOWERS EXIT NORTHERN WEST VIRGINIA BUT COULD LINGER
THIS EVENING OVER SOUTHERN WEST VIRGINIA AND SOUTHWEST VIRGINIA...AS FRONTAL
BAND MAY BECOME ORIENTED MORE EAST TO WEST.

FIGURING ON LOWER STRATUS CLOUDS FORMING BY 06Z FRIDAY...ESPECIALLY
EKN-CRW ON SOUTH. COULD LEAD TO IFR IN CEILINGS WITH VSBY MOSTLY MVFR.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z FRIDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: HOW FAST THE CEILINGS LOWER TONIGHT IN THE 00Z TO 06Z
FRIDAY TIME FRAME IN QUESTION...MAY DROP QUICKER THAN FORECAST.

AFTER 12Z FRIDAY...IFR CEILINGS MAY LINGER AROUND 12Z FRIDAY BEFORE LIFTING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/MZ
NEAR TERM...KTB
SHORT TERM...MZ
LONG TERM...JB/ARJ
AVIATION...KTB
Hazardous weather outlook, Jul 9, 1:37 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
137 PM EDT THU JUL 9 2015

KYZ101>103-OHZ066-067-075-076-083>087-101745-
GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-
MEIGS-GALLIA-LAWRENCE OH-
137 PM EDT THU JUL 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. STRONG
WIND GUSTS WOULD BE THE MAIN HAZARD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ105-VAZ003-004-WVZ005-024-025-033-034-101745-
LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-MINGO-LOGAN-MCDOWELL-WYOMING-
137 PM EDT THU JUL 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA...AND PORTIONS OF SOUTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. STRONG
WIND GUSTS WOULD BE THE MAIN HAZARD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ006>011-013>020-026>030-035>039-046-047-101745-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH-
137 PM EDT THU JUL 9 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. STRONG
WIND GUSTS WOULD BE THE MAIN HAZARD.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ031-032-040-101745-
HARRISON-TAYLOR-BARBOUR-
137 PM EDT THU JUL 9 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...TORNADO WATCH 397 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. STRONG
WIND GUSTS WOULD BE THE MAIN HAZARD...BUT ISOLATED TORNADOES
CANNOT BE RULED OUT IN AND NEAR THE WATCH AREA.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 9, 12:04 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1204 PM EDT THU JUL 9 2015

OHZ076-WVZ010-011-091645-
WASHINGTON-PLEASANTS-TYLER-
1204 PM EDT THU JUL 9 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON...
NORTHEASTERN PLEASANTS AND TYLER COUNTIES...

AT 1203 PM EDT...A STRONG THUNDERSTORM WAS NEAR MARIETTA...MOVING
EAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MARIETTA...ST. MARYS...MIDDLEBOURNE...WILLIAMSTOWN...PADEN CITY...
SISTERSVILLE...NEWPORT...MATAMORAS...LOWELL...FRIENDLY...FLY...
ARVILLA...DEVOLA...LIMA...WICK...POINT LOOKOUT...NEW MATAMORAS AND
ALMA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3960 8085 3956 8082 3955 8079 3947 8071
      3947 8064 3945 8062 3942 8072 3939 8141
      3939 8151 3953 8155 3958 8121 3957 8104
      3954 8104 3961 8095
TIME...MOT...LOC 1603Z 254DEG 43KT 3948 8139

15
Special weather statement, Jul 9, 1:40 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
140 PM EDT THU JUL 9 2015

VAZ004-WVZ005-013-015-024>026-033>036-091900-
BUCHANAN-KANAWHA-BOONE-LOGAN-FAYETTE-MCDOWELL-MINGO-WAYNE-LINCOLN-
WYOMING-RALEIGH-
140 PM EDT THU JUL 9 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL BUCHANAN...
WESTERN RALEIGH...SOUTHEASTERN WAYNE...MINGO...MCDOWELL...FAYETTE...
LINCOLN...BOONE...LOGAN...WYOMING AND SOUTHERN KANAWHA COUNTIES...

AT 139 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SPURLOCKVILLE TO GALVESTON...AND MOVING EAST AT
40 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BECKLEY...WILLIAMSON...MADISON...FAYETTEVILLE...WELCH...LOGAN...
GRUNDY...PINEVILLE...OAK HILL...MONTGOMERY...MULLENS...MOUNT HOPE...
MABSCOTT...ANSTED...OCEANA...SOPHIA...CHAPMANVILLE...GARY...GLASGOW
AND WAR.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3732 8228 3754 8197 3755 8213 3765 8218
      3763 8221 3767 8229 3776 8231 3781 8240
      3788 8242 3793 8250 3798 8246 3802 8253
      3823 8228 3819 8094 3813 8090 3813 8089
      3721 8168 3724 8173 3718 8181
TIME...MOT...LOC 1739Z 278DEG 34KT 3816 8195 3745 8261

13

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 12:04 PM EDTSpecial Weather StatementRLXTyler41 min
Jul 9, 12:13 PM EDTFlash Flood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 17 more6 hr
Jul 9, 1:40 PM EDTSpecial Weather StatementRLXBoone, Fayette, Lincoln, Logan, McDowell, Mingo and 2 more80 min
Jul 9, 4:22 PM EDTSevere Thunderstorm WarningRLXLincoln, Logan, Mingo, Wayne53 min
Jul 9, 4:48 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Logan, Raleigh, Wyoming57 min
Jul 9, 5:31 PM EDTSpecial Weather StatementRLXFayette59 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2015Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.